My Psych nurse diagnosed me with depression (even though it felt like a lot of anxiety to me). I tried Zoloft because I had success on it 4 yrs ago. This time was awful. After 4 weeks at 50 mg, I couldn't sit still, or stand up without jumping on my toes. I felt mixed up, sad and anxious. She said to quit the Zoloft immediately because she though it put me into a state of hypomania. I was scared of withdrawals, so I weaned off Zoloft for 3 days, and felt much better. In the meantime, I started taking Lamictal 25 mg. My question is, will Lamictal help with the hyper state that Zoloft put me in (racing thoughts) and how long does it take. I have finished my first week and feel the same, except my jumping leg has subsided (probably from discontinuing the Zoloft). It seems Lamictal is good for depression, but I am afraid it will have the same effect Zoloft did on me.
P.S. tried Lexapro once, too and had bad reaction
If you can't get in to discuss the effects with your doc right now, you can contact your pharmacist. I had lots of questions when I took meds and liked the way the pharmacist was easily accessible.
Anxiety and depression are increased when you aren't certain of the effects of your meds. Those 2 can go hand in hand, so the med may help both, but again, seek professional advice and you get more peace of mind.
I see my doc on Friday. The pharmacist said Lamictal should help with the hypomania. I am impatient because I have felt so bad for so long. I was just wondering if anyone had personal experience with this.
If you are having hypomania have you been diagnosed with bipolar? that would be the only time you are hypomanic. Lamictal helps with the depression, but it may need augmentation with an extra AD. I would speak to your Pdoc or nurse, and find out what med you can go on for the hypo. It's probably important to see the pdoc. There are meds out there for hypomania like Seroquel or Lithium.
Lamictal is a mood stabilizer and is generally used for bipolar. Why not ask them if they changed or updated your diagnosis because in someone with bipolar anti-depressents can worsen mania. Lamictal is a good mood stabilizer and has a strong anti-depressent effect. The problem is it can be only be raised at a very slow rate so if you have symptoms in the meantime they might give you something else to keep things stable. Speak to your psychiatrist about what your diagnosis is and exactly how they intend to manage it and what available options are.
So far I have been diagnosed with Treatment Resistant Depression, leaning towards bipolar II. It is strange because I am depressed feeling, and at the same time having other symptoms. As for the hypomania, she is saying it is very mild. I just feel awful for only sleeping every other night, and the constant restlessness is driving me more nuts. She gave me Xanax to use in the meantime and I take .5mg every 3rd night because I am afraid of addiction. The reason she chose the Lamictal is because I have had 2 bad reactions to AD and so has my Dad, so she thinks it is in the genes. Going to see the doc tomorrow so I hope to see more postings, thanks for the advice
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.